Alert archive / North Carolina / Flash Flood Warnings in 2006
Flash Flood Warning 29, NWS Raleigh, NC
NWS Raleigh, NC issued this flash flood warning at Jun 27, 2006, 3:08 PM EDT for Davidson County, Forsyth County, Guilford County, North Carolina. It was in force for 2 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 27, 2006, 3:08 PM EDT (19:08 UTC)
- Expired
- Jun 27, 2006, 5:15 PM EDT
- In force
- 2 hr
- Issued by
- NWS Raleigh, NC
- Area
- Counties, with a storm outline in the text
Counties Davidson County, NC, Forsyth County, NC, Guilford County, NC
The radar
The Roanoke radar (KFCX), 127 km from the middle of the area, began a volume at 19:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 27, 3:40 PM EDT | FLASH FLOOD | 3 Wnw Thomasville, NC | KANOY ROAD AT JACOBS STREET IS BEING CLOSED DUE TO HIGH WATER FROM HUNTS FORK CREEK. |
| Jun 27, 3:40 PM EDT | FLASH FLOOD | Lexington, NC | A FEW STREETS ARE BEING CLOSED ON THE NORTH AND EAST SIDES OF THE CITY... ROADS ARE IMPASSABLE DUE TO HIGH WATER. |
| Jun 27, 4:00 PM EDT | FLASH FLOOD | High Point, NC | WIDESPREAD FLOODING IN THE WESTERN PART OF THE COUNTY. NUMEROUS ROAD CLOSURES... HOMES AND BUSINESSES FLOODED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 32 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.1 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 382 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 676 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS52 KRAH 271911
FFWRAH
NCC057-067-081-272115-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
308 PM EDT TUE JUN 27 2006
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
DAVIDSON COUNTY IN CENTRAL NORTH CAROLINA
GUILFORD COUNTY IN CENTRAL NORTH CAROLINA
FORSYTH COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 515 PM EDT
* AT 308 PM EDT...THE PUBLIC REPORTED THUNDERSTORMS WITH VERY HEAVY
RAIN OVER EASTERN FORSYTH...WESTERN GUILFORD AND NORTHERN
DAVIDSON COUNTIES. A STORM SPOTTER IN WALLBURG NEAR THE FORSYTH
DAVIDSON COUNTY LINE REPORTED 4 INCHES OF RAIN SINCE 1 PM.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
THOMASVILLE...LEXINGTON...KERNERSVILLE...HIGH POINT. FLOODING
ALONG SPURGEON CREEK...SMITH CREEK AND ABBOTTS CREEK WILL OCCUR.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS...TURN AROUND...DONT DROWN.
NEVER ALLOW CHILDREN TO PLAY NEAR STORM DRAINS OR NEAR FLOODED CREEKS
AND STREAMS. EXCESSIVE RUNOFF WILL CREATE RAPIDLY FLOWING WATER THAT
CAN EASILY SWEEP A CHILD DOWNSTREAM. THE BANKS OF MANY CREEKS AND
STREAMS MAY ALSO BE WEAKENED AND PRONE TO COLLAPSE. STORM DRAINS ARE
PARTICULARLY DANGEROUS AND CAN QUICKLY PULL A CHILD UNDER WATER.
LAT...LON 3569 8029 3570 8032 3572 8033 3572 8037
3624 8010 3625 8009 3624 7988 3593 7993
3592 8004 3588 8006 3567 8007
$$
WSS1 follow-up statement
000
WGUS72 KRAH 272023
FFSRAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
420 PM EDT TUE JUN 27 2006
NCC057-067-081-272115-
DAVIDSON NC-GUILFORD NC-FORSYTH NC-
420 PM EDT TUE JUN 27 2006
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 515 PM EDT FOR
EASTERN FORSYTH...WESTERN GUILFORD AND NORTHERN DAVIDSON COUNTIES...
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
KERNERSVILLE...HIGH POINT...GREENSBORO AND THOMASVILLE.
COUNTY EMERGENCY MANAGERS IN GUILFORD COUNTY REPORT WIDESPREAD
FLOODING OF STREETS AND LOW LYING AREAS IN THE WESTERN PART OF THE
COUNTY FROM PTI AIRPORT SOUTHWARD TO NEAR HIGH POINT. OFFICIALS IN
DAVIDSON COUNTY REPORT A FEW ROADS CLOSED IN THE THOMASVILLE AREA
DUE TO HIGH WATER. ALSO ABBOTTS CREEK WAS RISING RAPIDLY IN DAVIDSON
COUNTY. FORSYTH COUNTY OFFICIALS REPORT SOME MINOR URBAN FLOODING IN
KERNERSVILLE BUT NO STREETS WERE BARRICADED AT THIS TIME.
THE HEAVY RAIN HAS MOVED OUT OF FORSYTH AND DAVIDSON COUNTIES BUT
DUE TO ONGOING FLOODING...THE WARNING WILL REMAIN IN EFFECT. THE
HEAVY RAIN WILL MOVE ACROSS GUILFORD COUNTY INCLUDING GREENSBORO
THROUGH 5 PM. RAINFALL AMOUNTS BETWEEN ONE AND TWO INCHES IN LESS
THAN AN HOUR WILL BE COMMON WITH ISOLATED AMOUNTS NEAR 3 INCHES
POSSIBLE.
STORM SPOTTERS ARE ENCOURAGED TO REPORT MEASURED RAINFALL AMOUNTS
AND ANY OBSERVED FLOODING. MOTORISTS ARE ADVISED TO DRIVE WITH
CAUTION TO KEEP FROM HYDROPLANING. POLICE OFFICIALS REPORT EXTENSIVE
PONDING ON AREA ROADS AND HIGHWAYS.
LAT...LON 3569 8029 3570 8032 3572 8033 3572 8037
3624 8010 3625 8009 3624 7988 3593 7993
3592 8004 3588 8006 3567 8007
$$
WSS/LOCKLEARWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Jun 27, 11:18 AM EDT, 3 hours 50 minutes earlier.
Area forecast discussion, Jun 27, 11:18 AM EDT, 3 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 1118 AM EDT TUE JUN 27 2006 .SHORT TERM /REST OF TODAY/... FORECAST APPEARS ON TRACK TODAY...NO UPDATE PLANNED THIS MORNING. MSAS STREAMLINE AND MANUAL SFC ANLYSES SHOW WEAK SFC LOW OVER THE STATE OF SC...WITH THE STRONGEST CONVERGENCE CURRENTLY NEAR THE CLT AREA MOVING NNE TOWARDS THE TRIAD. ADDITIONALLY...NUMEROUS HEAVY SHOWERS ARE ADVECTING IN FROM THE ATLANTIC IN SOUTHEAST FLOW AHEAD OF AN AREA OF DISTURBED WEATHER DEVELOPING OVER THE GULF STREAM ABOUT 200 MILES EAST OF SAVANNAH. PRIMARY FCST CONCERNS THIS AFTERNOON WILL BE THE CHANCE FOR FLASH FLOODING ASSOC WITH LOCALLY HEAVY RAINFALL AND A CHANCE FOR ISOLATED TORNADOES THIS AFTERNOON. W/REGARDS TO THE TORNADO THREAT...THE WEAK SFC LOW OVER SC APPEARS TO WEAKEN THIS AFTERNOON AS THE OFFSHORE LOW INTENSIFIES AND MOVES NORTH TOWARD THE NC COAST. THIS WILL HELP BACK THE LOW LEVEL WINDS TOWARD THE EAST AND ESE ACROSS THE CENTRAL AND EASTERN PORTIONS OF THE STATE THIS AFTERNOON AND BUMP UP HELICITY VALUES TO 150-200 M2/S2. ADDITIONALLY...THE RUC SHOWS AN H85 LOW DEVELOPING OVER THE WESTERN PIEDMONT THIS AFTERNOON WITH AN ASSOC 30-35KT LLJ OVER THE COASTAL PLAIN. LIMITING FACTOR THIS AFTERNOON WILL BE INSTABILITY WITH BKN-OVC SKIES OVER MOST OF THE AREA. THREAT FOR TORNADOES WILL LIKELY BE CONFINED TO EAST OF A LINE FROM FAY-RDU-HNZ BETWEEN 18Z-00Z ALONG POCKETS OF WEAK INSTABILITY WHERE CLOUD BREAKS ALLOW SOME DEGREE OF INSOLATION. -VINCENT && .PREV DISCUSSION... (ISSUED 305 AM EDT TUE JUN 27 2006) SHORT TERM /TODAY THROUGH WEDNESDAY NIGHT/... TODAY THROUGH TONIGHT: THE TWO PRIMARY FORECAST CONCERNS THIS MORNING ARE POTENTIAL FLOODING RAINS AND THE RISK OF SEVERE STORMS. LOOKING FIRST AT THE HEAVY RAIN THREAT... SHOWERS SO FAR OVERNIGHT HAVE BEEN PATCHY AT BEST OVER CENTRAL NC... AS OBSERVED SURFACE STREAMLINES CONTINUE TO SHOW BROADLY DIFFLUENT FLOW. THE SHOWERS THAT HAVE PASSED THROUGH THE CWA HAVE DROPPED A QUARTER INCH TO NEARLY ONE INCH IN AN HOUR. GOES SOUNDER DPI PRECIPITABLE WATER IMAGERY SHOWS VALUES OF 1.8-2.0 CONTINUING TO STREAM INTO THE CWA. EXPECT RAINFALL TO INCREASE IN COVERAGE AS THE TROPICAL LOW NEAR SAV AND ITS MID LEVEL VORTICITY MAX RIDE NORTHWARD. WILL CONTINUE WITH CATEGORICAL POPS FROM EARLY-MID MORNING THROUGH MID AFTERNOON... WITH A GRADUAL TAPERING FROM SOUTHWEST TO NORTHEAST REFLECTED IN THE GRIDDED POP FORECASTS THROUGH THE EVENING AND EARLY OVERNIGHT HOURS. LARGE SCALE LIFT FROM INCREASING BOUNDARY LAYER CONVERGENCE... COUPLED WITH INCREASING UPPER DIVERGENCE WITH STRONG AGEOSTROPHIC RESPONSE IN THE RIGHT ENTRANCE REGION OF THE 80+ KT SOUTHERLY GREAT LAKES JET AS IT HEADS EASTWARD... SHOULD HELP FILL IN THE CURRENT RAIN GAPS OVER CENTRAL NC PRETTY QUICKLY THIS MORNING. FLOOD WATCH WILL REMAIN IN PLACE AS IS... EXPIRING AT 6PM. NEXT ADDRESSING THE SEVERE THREAT... NORTHEAST OF THE INCOMING LOW THE NAM SHOWS A 30-40 KT SOUTHEASTERLY 850 MB JETLET OVER NORTH CENTRAL AND NORTHEAST NC BENEATH STRONG UPPER DIVERGENCE AND INCREASING PVA. INSTABILITY WILL BE MARGINAL CONSIDERING THE VERY MOIST COLUMN... HOWEVER IF WE CAN GET ANY LOW LEVEL HEATING AT ALL... ISOLATED TORNADIC CELLS APPEAR LIKELY. THE VORTICITY GENERATION PARAMETER ON THE NAM CLIMBS TO 0.3-0.4... THE BULK RICHARDSON NUMBER GOES TO 15-25... LCL DROPS TO 300 M... AND THE 0-1KM HELICITY EXCEEDS 150 M2/S2. WILL ADDRESS THIS RISK AS WELL AS THE FLOODING RISK IN THE HAZARDOUS WEATHER OUTLOOK. WEDNESDAY AND WEDNESDAY NIGHT: PRECIPITABLE WATER VALUES DROP BACK CLOSER TO NORMAL AS WE LOSE THE TROPICAL MOISTURE IN FAVOR OF A DEEP SOUTHWESTERLY FLOW... WITH THE MID LEVEL TROUGH AXIS STILL TO OUR WEST. A FAIRLY STRONG SUBSIDENCE INVERSION DEVELOPS ALOFT PARTICULARLY ON THE NAM WHICH SHOWS AN ALMOST UNBREAKABLE WARM LAYER AROUND 600 MB. THE POTENTIAL FOR CONVECTION ALONG AND EAST OF THE SURFACE TROUGH THAT IS PROJECTED TO SIT OVER THE PIEDMONT WILL LIKELY DEPEND GREATLY ON THE DEGREE OF BOUNDARY LAYER MOISTURE AND WHETHER ANY LOW LEVEL PARCELS WILL BE ABLE TO BREAK THE CAP. THE DEEP LAYER SHEAR IS MARGINAL... ABOUT 30-35 KT... BUT BOTH THE NAM AND GFS HINT AT POTENTIALLY ENHANCED UPPER DIVERGENCE WITHIN THE RIGHT ENTRANCE REGION OF THE JET TO OUR NORTHWEST... JUXTAPOSED NICELY WITH THE LEFT EXIT REGION OF A WEAKER WESTERLY UPPER JETLET TO OUR SOUTHWEST. LAPSE RATES DO STEEPEN IN THE -10 TO -30 LAYER WITH A LOWERING WBZ SO WILL NEED TO WATCH ANY SUSTAINED CELLS FOR A POSSIBLE HAIL THREAT. WILL HAVE SLIGHT CHANCE POPS IN THE NORTHWEST PIEDMONT RISING TO CHANCES EASTWARD... CARRIED THROUGH THE EVENING. HAVE RAISED MAX TEMPS A DEGREE OR TWO WITH EXPECTATIONS OF A DRY ADIABATIC THERMAL PROFILE. -GIH LONG TERM /THURSDAY THROUGH MONDAY/... MID LEVEL TROUGH AXIS SHIFT EAST THROUGH THE AREA THURSDAY INTO FRIDAY WITH 850 MB FLOW GOING WEST AND NORTHWEST. INSTABILITY REMAINS MODERATE ON THURSDAY AND ISOLATED TO SCATTERED CONVECTION STILL APPEARS POSSIBLE. SURFACE FRONT SHIFTS TO THE COAST ON BOTH THE GFS AND ECMWF BY FRIDAY MORNING WITH THE UPPER JET AXIS DROPPING TO OUR SOUTHEAST... AND CONVECTION CHANCES FRIDAY LOOK QUITE SMALL WITH WEAK LAPSE RATES ALOFT. BROAD UPPER TROUGHING HOLDS OVER CANADA OVER THE WEEKEND WITH WEAK WEST TO NORTHWEST MID LEVEL FLOW THROUGH NC. THE OFFSHORE SURFACE HIGH ON THE GFS/ECMWF BUILDS BACK WESTWARD INTO THE SOUTHEAST U.S. AND THIS PATTERN POINTS TO INCREASING HEAT WITH ONLY SMALL CHANCES OF DIURNALLY-DRIVEN STORMS... PRIMARILY ALONG THE LEE TROUGH AND WITH THE SEA BREEZE. WILL RAISE DAILY HIGHS A COUPLE OF DEGREES BUT OTHERWISE NO CHANGES NEEDED TO EXISTING FORECAST. -GIH AVIATION... THE SE-S LOW LEVEL FLOW OF MOISTURE PERSISTS... AND SHORT RANGE MODELS AGREE ON ADDITIONAL SURGES OF MORE NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS OVER CENTRAL NC TODAY. THE GRAND FINALE APPEARS ON THE WAY THIS AFTERNOON AS THE SURFACE LOW AND ASSOCIATED TROUGH MOVES THROUGH CENTRAL NC. PERIODS OF PREVAILING SHRA WILL BE MENTIONED THROUGHOUT THE TAF SITES TODAY... WITH A MUCH LESS CHANCE OF SHOWERS AFTER THE TROUGH PASSAGE LATER TODAY INTO TONIGHT. CEILINGS WILL BE QUITE VARIABLE... BUT SHOULD LOWER INTO THE IFR TO LIFR THROUGH DAWN. THESE CIGS TO LIFT TO A SCATTERED-BROKEN MVFR BASE WITH A HIGHER MVFR CEILING THAT IS TYPICAL OF A MORE TROPICAL AIR MASS LATER IN THE MORNING. -PWB && .RAH WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FOR NCZ007>011-021>028-038>043-073>078- 083>086-088-089 UNTIL 6 PM TUESDAY. && SHORT TERM...VINCENT
Hazardous weather outlook, Jun 27, 5:23 AM EDT, 9 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 523 AM EDT TUE JUN 27 2006 NCZ021>023-038>040-073>077-083>086-088-280930- FORSYTH-GUILFORD-ALAMANCE-DAVIDSON-RANDOLPH-CHATHAM-STANLY- MONTGOMERY-MOORE-LEE-HARNETT-ANSON-RICHMOND-SCOTLAND-HOKE- CUMBERLAND- 523 AM EDT TUE JUN 27 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT A FLASH FLOOD WATCH REMAINS IN EFFECT FOR ALL OF CENTRAL NORTH CAROLINA THROUGH THIS AFTERNOON. TRAINING OF HEAVY RAIN PRODUCING SHOWERS AND STORMS COULD LEAD TO LOCALIZED FLOODING... ESPECIALLY IN URBAN AND POOR DRAINAGE AREAS. MANY CREEKS ARE ALREADY RUNNING HIGH FROM RAINS OVER THE LAST WEEK.. AND MAY RISE RAPIDLY WITH ADDITIONAL HEAVY RAIN. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A FEW STORMS MAY BECOME STRONG WEDNESDAY AFTERNOON THROUGH EARLY EVENING. OTHERWISE... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT LIKELY TO BE NEEDED TODAY... HOWEVER SPOTTERS ARE ENCOURAGED TO RELAY ANY REPORTS OF FLOODING OR RAINFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE. NCZ007>011-024>028-041>043-078-089-280930- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-ORANGE-DURHAM-FRANKLIN-NASH- EDGECOMBE-WAKE-JOHNSTON-WILSON-WAYNE-SAMPSON- 523 AM EDT TUE JUN 27 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT A FLASH FLOOD WATCH REMAINS IN EFFECT FOR ALL OF CENTRAL NORTH CAROLINA THROUGH THIS AFTERNOON. TRAINING OF HEAVY RAIN PRODUCING SHOWERS AND STORMS COULD LEAD TO LOCALIZED FLOODING... ESPECIALLY IN URBAN AND POOR DRAINAGE AREAS. MANY CREEKS ARE ALREADY RUNNING HIGH FROM RAINS OVER THE LAST WEEK.. AND MAY RISE RAPIDLY WITH ADDITIONAL HEAVY RAIN. ALSO... AS A TROPICAL LOW PRESSURE SYSTEM MOVES NORTHWARD THROUGH THE STATE... SOME STORMS MAY BECOME SEVERE OVER NORTH CENTRAL AND EASTERN NORTH CAROLINA. THE PRIMARY RISK WILL BE FROM ISOLATED TORNADOES WITHIN NORTHWEST TO SOUTHEAST ORIENTED BANDS OF SHOWERS AND STORMS... ON THE NORTHEAST SIDE OF THE SURFACE LOW... AS IT TRACKS UP THROUGH THE AREA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A FEW STORMS MAY BECOME STRONG WEDNESDAY AFTERNOON THROUGH EARLY EVENING. OTHERWISE... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY NORTH AND EAST OF THE TRIANGLE BETWEEN NOON AND 6 PM... DUE TO THE THREAT OF ISOLATED SEVERE STORMS. IN ADDITION... SPOTTERS ARE ENCOURAGED TO RELAY ANY REPORTS OF FLOODING OR RAINFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE. GIH
In the hours before
Special weather statement, Jun 27, 10:54 AM EDT, 4 hours 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 1054 AM EDT TUE JUN 27 2006 NCZ007>011-021>028-038>043-073>078-083>086-088-089-272100- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM- WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE- ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON... WARRENTON...ROANOKE RAPIDS...WINSTON-SALEM...GREENSBORO... HIGH POINT...BURLINGTON...CHAPEL HILL...DURHAM...LOUISBURG... NASHVILLE...ROCKY MOUNT...LEXINGTON...ASHEBORO...PITTSBORO... RALEIGH...SMITHFIELD...WILSON...ALBEMARLE...TROY... SOUTHERN PINES...SANFORD...LILLINGTON...GOLDSBORO...WADESBORO... ROCKINGHAM...LAURINBURG...RAEFORD...FAYETTEVILLE...CLINTON 1054 AM EDT TUE JUN 27 2006 ...RISK OF SEVERE WEATHER ACROSS CETNRAL NORTH CAROLINA THIS AFTERNOON... AN AREA OF LOW PRESSURE WILL MOVE ACROSS CENTRAL NORTH CAROLINA THIS AFTERNOON. THE MOIST AND UNSTABLE AIRMASS IN PLACE ALONG WITH FAVORABLE WINDS ALOFT WILL RESULT IN THE POSSIBILITY OF SEVERE WEATHER THIS AFTERNOON. THE PRIMARY RISK OF SEVERE WEATHER WILL BE FLASH FLOODING. AS THE SHOWERS BECOME WIDESPREAD THIS AFTERNOON...MANY LOCATIONS ARE EXPECTED TO RECEIVE BETWEEN ONE AND TWO INCHES OF RAIN IN A SHORT PERIOD OF TIME WITH ISOLATED AMOUNTS IN EXCESS OF THREE INCHES POSSIBLE. SINCE THE SOIL IS SATURATED FROM RECENT HEAVY RAIN...THIS ADDITIONAL RAIN WILL QUICKLY RUN OFF...FILLING CREEKS AND STREAMS. MOTORISTS THIS AFTERNOON ARE URGED TO AVOID INTERSECTIONS AND STREETS KNOWN TO FLOOD DURING HEAVY RAIN EVENTS. THE SECONDARY RISK OF SEVERE WEATHER THIS AFTERNOON WILL BE ISOLATED TORNADOES. THE ISOLATED TORNADO RISK APPEARS TO BE GREATEST ALONG AND EAST OF HIGHWAY 1. WHILE NO SEVERE WEATHER WATCHES ARE IMMINENT...PEOPLE ACROSS CENTRAL NORTH CAROLINA ARE ENCOURAGED TO KEEP CLOSE TABS ON THE LATEST WEATHER CONDITIONS AND LISTEN TO A RELIABLE SOURCE OF WEATHER INFORMATION THROUGHOUT THE AFTERNOON. WSS
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 3:39 PM EDT | Flash Flood Warning | RAH | Randolph | 2 hr |
Nearby
Flash Flood Warnings in North Carolina, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.